Pennsylvania, 2013

Winter Weather in Pennsylvania, February 11, 2013

February 11, 2013 · NWS PHI · 9 events in 9 counties and zones

An approaching warm front generated a wintry mix of mostly sleet and freezing rain across the Poconos and colder sections of Berks County, the Lehigh Valley and the far northwest Philadelphia suburbs. Ice accretions ranged from a trace to around one tenth of an inch and untreated roadways and walkways were extremely hazardous.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An approaching warm front generated a wintry mix of mostly sleet and freezing rain across the Poconos and colder sections of Berks County, the Lehigh Valley and the far northwest Philadelphia suburbs. Ice accretions ranged from a trace to around one tenth of an inch and untreated roadways and walkways were extremely hazardous. Precipitation started between 230 a.m. EST and 4 a.m. EST as sleet over the Poconos and as rain and freezing rain elsewhere (plain rain in the immediate Philadelphia area throughout this event) with some sleet mixed in at times. Temperatures fell toward sunrise and the areas of freezing rain expanded. As warmer air moved in aloft, the sleet changed to freezing rain in the Poconos and as warmer air moved in at the surface elsewhere, precipitation changed to plain rain. Precipitation ended as freezing rain late that morning in the Poconos and as plain rain elsewhere. The wintry mix was caused by an approaching warm front associated with a strong low pressure system that moved through the Great Lakes on the 11th. A weaker low pressure system formed on the warm front in New Jersey and slowed the progression of warmer air near the surface.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 10, 9:46 PM EST, 4 hours 44 minutes earlier.

Area forecast discussion, Feb 10, 9:46 PM EST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
946 PM EST SUN FEB 10 2013

.SYNOPSIS...
STRONG LOW PRESSURE IN THE UPPER MIDWEST MOVES INTO THE WESTERN
GREAT LAKES TONIGHT THEN TO THE CANADIAN MARITIMES BY TUESDAY.
ITS WARM FRONT WILL LIFT THROUGH OUR REGION MONDAY MORNING FOLLOWED
BY THE COLD FRONT MONDAY EVENING. A NEW AREA OF LOW PRESSURE FORMING
ALONG THE GULF COAST WEDNESDAY MORNING...INTENSIFIES NORTHEASTWARD
THROUGH CAPE HATTERAS WEDNESDAY EVENING. ITS TRACK THEREAFTER IS
SOMEWHAT UNCERTAIN BUT IT SHOULD MOVE OUT TO SEA EAST OF DELMARVA BY
THURSDAY. LOW PRESSURE IN THE GREAT LAKES REGION FRIDAY SENDS A COLD
FRONT TO THE EAST COAST FRIDAY NIGHT. A POTENTIALLY SIGNIFICANT LOW
PRESSURE SYSTEM FORMS ON THE FRONT ALONG THE MID ATLANTIC COAST
SATURDAY AND INTENSIFIES INTO A STRONG STORM BY THE TIME IT REACHES
QUEBEC SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE FREEZING RAIN ADVISORY WAS EXTENDED INTO LOWER BUCKS AND
MERCER COUNTY BASED ON CURRENT TEMPERATURES AND FASTER ARRIVAL.
THOUGHT ABOUT ADDING MIDDLESEX COUNTY TOO. ONE OF THOSE TIMES I
WISH THE COUNTY WAS SPLIT E-W OF THE TURNPIKE. THERE IS A BIT MORE
TIME FOR THE SOUTHEAST WIND TO DEVELOP THAN PLACES FARTHER TO THE
SOUTHWEST ADDED. ALBEIT, THE SNOW COVER DOES COMPLICATE THE DECISION.
MENTION OF THE CHANCE OF FREEZING RAIN WAS KEPT IN THE HWO AND
ALSO IN THE STRIP JUST SOUTH OF THE CURRENT ADVISORY FOR PLACES
FARTHER TO THE SOUTH. TEMPERATURES IN SOUTHERN CHESTER AND MONTGOMERY
HAVE STABILIZED. THEIR SOUTHEAST FLOW IS FROM LESS SNOW COVER, SO
NOT CONFIDENT ENOUGH TO ADD THEM TO THE PRESENT ADVISORY.

AS FAR AS SOME OF THE MESOSCALE MODELS WENT WITH THE 00Z TEMPS,
THEY WERE TOO LOW, ESPECIALLY IN SOUTHEAST PA. THEY LOOKED THE
CLOSEST IN NW NJ. THE 00Z NAM INITIALIZED PRETTY WELL, BUT FROM
THERE IT LOOKS AS THOUGH IT SMOOTHED ITS OUTCOME TOO MUCH. BASED
ON SNOW COVER AND UPSTREAM WINDS WOULD SAY GREATEST CONFIDENCE FOR
FREEZING RAIN TO OCCUR AND PERSIST IS IN NORTHWEST NEW JERSEY
(TEMPERATURES HAVE DROPPED INTO THE 20S) AND THE POCONOS.

PRECIPITATION IS NOT MOVING AHEAD OF SCHEDULE WITH THE CAN GGEM
AND ECMWF VERIFYING THE BEST WITH AMOUNTS. BUT BY THE TIME
PRECIPITATION ARRIVES HERE, ALL MODELS ARE PRETTY SIMILAR.

LASTLY THE IAD AND LAPS SOUNDINGS WERE SHOWING PLENTY OF DRY AIR
BELOW 700MB. BESIDE SUPPORTING A SLOWER PCPN ARRIVAL, THE
EVAPORATIONAL COOLING WOULD SUPPORT THE CHANCE OF SOME SLEET,
MAYBE SNOW AT THE START FAR NORTH? TEMPERATURE AND DEW POINT
ADJUSTMENTS WERE MAINLY TO RAISE THEM SOUTHWEST CWA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
SOME ICING DURING THE MORNING COMMUTE ACROSS PARTS OF THE CWA, AND
PLAIN RAIN ELSEWHERE.

A CLOSED LOW IS EXPECTED TO TRACK FROM THE GREAT LAKES REGION INTO
SOUTHEASTERN CANADA. THIS WILL DRIVE A SURFACE LOW TO OUR NORTHWEST
RESULTING IN A MILDER SOUTHERLY FLOW ACROSS OUR AREA. GIVEN THE
STRONG WAA PUSH AHEAD OF THIS SYSTEM AND THE ARRIVAL OF A WARM FRONT
INTO AT LEAST A PORTION OF OUR REGION, THE THERMAL PROFILES ARE
POINTING TOWARD LIQUID PRECIPITATION. THE FORECAST CHALLENGE HOWEVER
IS THE SURFACE TEMPERATURES, ESPECIALLY ACROSS OUR NORTHERN AREAS.
THE SOUTHERLY FLOW IS EXPECTED TO INCREASE AND THIS WILL ALLOW
MILDER AIR TO PRETTY MUCH OVERTAKE OUR ENTIRE AREA. HOWEVER, AREAS
UP NORTH SHOULD START AT OR JUST BELOW FREEZING WHICH WOULD RESULT
IN A PERIOD OF FREEZING RAIN. WE ARE ANTICIPATING TOTAL AMOUNTS OF
ICING TO BE UP TO ONE TENTH OF AN INCH, HOWEVER IT DOES NOT TAKE
MUCH ICING ON UNTREATED SURFACES TO PRODUCE HAZARDOUS CONDITIONS.
THE REMAINING SNOW COVER ACROSS THE NORTH, WHERE IS IS DEEPER, MAY
ALSO HELP HOLD THE FREEZING RAIN LONGER EVEN WHEN TEMPERATURES RISE
TO 33-35F. AS A RESULT, THE END TIME OF THE ADVISORY IS 15Z,
ALTHOUGH THE SOUTHERN AREAS SHOULD CHANGE TO JUST PLAIN RAIN BEFORE
THAT.

ONCE THE WAA PUSH IS COMPLETE, ALL AREAS ARE EXPECTED TO BE ABOVE
FREEZING BY MIDDAY WITH WITH JUST PLAIN RAIN OCCURRING. IT LOOKS
LIKE THE TRUE WARM SECTOR MAY NOT REACH OUR NORTHERN ZONES AS THE
LOW TO OUR NORTHWEST MAY END UP OCCLUDING. AS A RESULT, MUCH WARMER
TEMPERATURES WERE HELD TO AREAS FARTHER TO THE SOUTH. THIS SYSTEM
HAS A DECENT PLUME OF HIGHER PW AIR AHEAD OF IT, WHICH IS AROUND ONE
INCH ACROSS OUR AREA THROUGH ABOUT EARLY AFTERNOON. THIS IN
COMBINATION WITH A STRONG LOW-LEVEL JET AND WAA WILL AIDE IN GOOD
LIFT AND LOCALLY HEAVIER RAIN FOR A TIME. THE SYSTEM OVERALL LOOKS
TO BE A QUICK MOVER, THEREFORE THE TIME FRAME OF ANY HEAVIER RAIN
SHOULD BE LIMITED WHICH WOULD TEND TO KEEP ANY MINOR POOR DRAINAGE
FLOODING SHORT IN DURATION.

AS FOR HIGH TEMPERATURES, THESE COULD BE TRICKY. AS MENTIONED ABOVE,
THE TRUE WARM SECTOR MAY NOT CLEAR OUR ENTIRE AREA AS THE SYSTEM
OCCLUDES. WHILE ALL AREAS WILL BE WARMING DURING THE DAY, THE
WARMEST AIR SHOULD BE HELD ACROSS THE SOUTHERN HALF OF THE CWA. IT
WILL PROBABLY BE AROUND 60 IN SOUTHERN DELAWARE WHILE GETTING JUST
INTO THE LOWER 40S IN THE POCONOS. WE GENERALLY TOOK A MOS BLEND
WHICH WAS FAIRLY SIMILAR TO CONTINUITY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
CALENDER DAY AVERAGE TEMPERATURES: ABOVE NORMAL BY AROUND 5 DEGREES
TUESDAY COOLING TO NEAR OR SLIGHTLY ABOVE NORMAL WEDNESDAY...WARMING
5 DEGREES OR SO ABOVE NORMAL THURSDAY AND FRIDAY...COOLING TO NEAR
NORMAL SATURDAY AND THEN THERE IS A VERY GOOD CHANCE OF WELL BELOW
NORMAL COLD NEXT SUNDAY...ON THE ORDER OF 5 TO 10 DEGREES.

500 MB: A STRENGTHENING SHORT WAVE DRIVES EASTWARD FROM QUEBEC MONDAY
NIGHT THROUGH THE MARITIMES TUESDAY. A SOUTHERN STREAM SHORT WAVE
IN THE VICINITY OF OKLAHOMA TUESDAY EVENING MOVES TO DELMARVA
WEDNESDAY EVENING AND NORTHEASTWARD FROM THERE. THIS SHORT WAVE
SHOULD NOT BE DISCOUNTED AS A POTENTIAL SIGNIFICANT PLAYER IN WHAT
APPEARS TO BE AN ACTIVE WINTRY FIRST TWO WEEKS OF FEBRUARY HERE.

LATE IN THE WEEK...AN INTERESTING COMPLEX EVOLUTION UNFOLDS TOWARD
WHAT APPEARS TO BE A HIGH AMPLITUDE RATHER COLD TROUGH THAT BY
SATURDAY EVENING EXTENDS ALONG 80W...ALMOST FROM THE NORTH POLE
TO ATLANTA...CULMINATING IN A SEPARATING STRONG AND DEEP CLOSED
RATHER COLD LOW PRESSURE SYSTEM OVER QUEBEC NEXT SUNDAY.

THE DAILIES BELOW...

MONDAY NIGHT THROUGH TUESDAY...
BASICALLY FAIR WEATHER WITH GUSTY NW WINDS TO 30 MPH ESPECIALLY
TUESDAY. CAA LAKE EFFECT FLURRIES AND SNOW SHOWERS POSSIBLE IN THE
POCONOS WHERE A HALF INCH MIGHT ACCUMULATE TUESDAY AND DIURNALLY
DRIVEN SKY COVER ELSEWHERE WHICH SHOULD MEAN A MOSTLY CLEAR NIGHT
AND A PARTLY TO MOSTLY CLOUDY TUESDAY AFTERNOON. 12Z/7 NCEP BLENDED
MOS GUIDANCE.

TUESDAY NIGHT...DIMINISHING WIND AND MOSTLY CLEAR TO START THEN
INCREASING CIRRUS VERY LATE. 12Z/10 NCEP MOS GUIDANCE. WE WONT KNOW
HOW MUCH SNOW WE HAVE LEFT UNTIL WE'RE DONE WITH MONDAYS RAIN
EVENT BUT RADIATIONAL COOLING IS POSSIBLE ON TOP OF WHATEVER
LEFTOVER SNOWCOVER EXISTS...ESPECIALLY I78 REGION NORTH. THAT
ADJUSTMENT IS NOT YET ACCOUNTED FOR IN THE GRIDDED FCST.

WEDNESDAY...THICKENING CLOUDS. BLENDED NCEP MOS GUIDANCE...COLDER
THAN THE 12Z GFS GUIDANCE...MORE IN LINE WITH THE NAM 2M TEMPS.
NOT MUCH MIXING WITH INCREASING CLOUDS AND LIGHT WIND.

WEDNESDAY NIGHT...A SMALL ADVISORY SNOW IS POSSIBLE IN S NJ..MD NE
SHORE AND N DE BUT FAR TOO EARLY TO BE SURE. WE SEE THE CLOSE
APPROACH OF THE 500MB VORT MAX THRU DELMARVA BUT THE NRN EDGE OF
THE SIGNIFICANT QPF SHIELD IS IN DOUBT AND THEN OF COURSE THE BL
TEMP MAY BE TOO WARM TO SUPPORT SNOW. THERE IS NO SURFACE HIGH TO
THE NORTH TO PROVIDE INFLOW AND GOOD CAD. NEVERTHELESS...THIS
SITUATION NEEDS TO BE MONITORED.

THURSDAY...PROBABLY DRY AND MILDER. 12Z NCEP GFS GUIDANCE TEMPS WHICH
IS WARMER THAN THE 14Z HPC GUIDANCE TEMPS YET 5 DEGS COOLER THAN THE
2M ECMWF TEMPS. LOOKS LIKE A DECENT DAY.

FRIDAY...VARIABLE CLOUDINESS. PROBABLY DRY EXCEPT FOR A POSSIBLE
LATE DAY SHOWER AHEAD OF A COLD FRONT. LOWER CONFIDENCE ON THIS DAYS
OUTCOME THAN FOR THURSDAY.

NEXT WEEKEND...DETAILS TO BE DETERMINED. AM CONFIDENT THERE WILL
BE A PERIOD OF SIGNIFICANT PRECIPITATION HERE AND INITIALLY NOT
SURE IF ITS A COASTAL OR INSIDE RUNNER. WHERE THE COASTAL STARTS
AND WHETHER IT SCOOPS SOME GULF MOISTURE BEFORE IT ARRIVES IS
IMPORTANT. THINK IT WILL SCOOP SOME GULF AND SE USA MOISTURE AND
WILL EVENTUALLY BE A STRONG STORM NORTH OF OUR AREA. IT COULD RUN
TOO CLOSE TO THE COAST FOR SNOW HERE EXCEPT AT THE TAIL END.

RMOP - RELATIVE MEASURE OF PREDICTABILITY VIA THE GEFS HAS BEEN
DRAMATIC ABOUT THIS PREDICTABILITY THE PAST TWO DAYS WHILE THE ECMWF
ONLY HINTED OF THIS AT TIMES THE PAST 4 CYCLES. TODAY THE ECMWF
IS STARTING TO COME ON BOARD. IN THE FUTURE I LOOK FOR FURTHER S
AND W DEVELOPMENT OF THE SFC LOW AND MORE SFC HIGH DEVELOPING TO
OUR NORTH AND THAT THE EVENT SLOWS DOWN A BIT FOR A LATE SAT OR
SAT NIGHT CENTERING OF THE SNOW AND RAIN. HPC POPS WERE RAISED 10
TO 20 PCT SATURDAY AND SATURDAY NIGHT.

HTTP:/WWW.EMC.NCEP.NOAA.GOV/GMB/YLUO/HTML_PQPF/RMOP.HTML
THE LINK ABOVE    ALL LOWER CASE

THINK ITS WORTHY TO KEEP MONITORING MODEL EVOLUTION THE NEXT
SEVERAL DAYS FOR NEXT WEEKEND.

A STRONG WIND DRIVEN SURGE OF CAA WILL PROBABLY FOLLOW NEXT
SUNDAY.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WITH THE 00Z TAFS...NOT MUCH CHANGE FROM THE PREVIOUS VERSION.
VFR CONDITIONS THIS EVENING BECOMING IFR TOWARD MORNING.

FOR THIS EVENING VFR CONDITIONS WITH LIGHT WINDS. THE CLOUD CIG GROUP
IS AN AVERAGE FOR LOWERING CONDITIONS. TOO LOW INITIALLY AND LIKELY
TOO HIGH TOWARD THE END OF THE FORECAST PERIOD.

PRECIPITATION ADVANCEMENT SIMILAR TO PREVIOUS THINKING, SPREADING
ACROSS THE TERMINALS FROM WEST TO EAST FROM AROUND 08Z TO 10Z.
FREEZING RAIN KEPT IN AT THE START AT KABE AND KRDG. NOT INCLUDED
AT KTTN, BUT A BRIEF CHANCE AT THE START EXISTS. CIGS AND VSBYS
CONFIDENTLY WILL REACH MVFR CONDITIONS AND POSSIBLY IFR CONDITIONS
TOWARD MORNING. SOUTHEAST WINDS ABOUT 5 TO 10 KTS. LLWS REMAINS
LIKELY TOWARD MORNING WITH A FAIRLY STRONG LLJ.

ON MONDAY MORNING IFR CONDITIONS ARE FORECAST TO PREVAIL WITH LLWS
CONDITIONS CONTINUING. FREEZING RAIN SHOULD BE TRANSITIONING TO
PLAIN RAIN AT KABE AND KRDG. WINDS SHOULD BE SOUTH AT AROUND 10
KTS.

CONDITIONS WILL BE IMPROVING TO MVFR AND THEN VFR DURING THE
AFTERNOON. GREATER CONFIDENCE ABOUT MVFR THAN VFR. OPPOSITE OF
THIS EVENING, WE MAY BE TOO FAST LIFTING THE CIG. WE ENDED THE
RAIN BETWEEN 18Z AND 22Z. LLWS SHOULD BE OVER BY AFTERNOON.
SOUTHWEST WINDS SHOULD AVERAGE AROUND 10 KTS

OUTLOOK...
MONDAY NIGHT - TUESDAY...VFR WITH A BRISK WESTERLY WIND. GUSTS 20 TO
30 KNOTS...ESPECIALLY DURING THE DAY TUESDAY.   CONFIDENCE HIGH.

WEDNESDAY...VFR DURING THE DAY. CONDITIONS MAY DETERIORATE AT NIGHT
WITH A PERIOD OF PRECIPITATION.  CONFIDENCE ON DETAILS BELOW AVG.

THURSDAY...IMPROVING TO VFR.  CONFIDENCE ABOVE AVERAGE.

FRIDAY...UNCERTAINTY BUT LETS THINK PREVAILING VFR FOR NOW WITH A
CFP LATE IN THE DAY. CONFIDENCE BELOW AVERAGE ON ANY DETAILS.

&&

.MARINE...
A WARM FRONT WILL BE APPROACHING FROM THE SOUTHWEST LATE TONIGHT AS
LOW PRESSURE TRACKS INTO THE UPPER GREAT LAKES. A SOUTHERLY FLOW IS
EXPECTED TO INCREASE AS THE PRESSURE GRADIENT DEVELOPS AND TIGHTENS.
A LOW-LEVEL JET AROUND 50 KNOTS IS FORECAST TO ARRIVE TOWARD
DAYBREAK WITH STRENGTHENING WAA. THE WAA WILL HELP TO PROVIDE AN
INVERSION NOT TO FAR ABOVE THE SURFACE, WHICH SHOULD KEEP MUCH OF
THE STRONGER WINDS FROM REACHING THE SURFACE. DESPITE THIS, THE
FORECAST SOUNDINGS DO SHOW THE WINDS RAMPING UP LATE TONIGHT AND
ESPECIALLY ON MONDAY. IT APPEARS THAT GUSTS SHOULD TOP OUT IN THE
25-30 KNOT RANGE, AND THE INCREASING SOUTHERLY FLOW WILL BUILD THE
SEAS. THEREFORE, THE SMALL CRAFT ADVISORY FOR ALL OUR WATERS STARTS
AT 11Z MONDAY.

AS HIGHER DEW POINTS AND WARMER AIR ADVECTS OVER THE COOLER WATER
MONDAY, THERE COULD BE SOME FOG DEVELOPMENT. AS OF NOW, WE HAVE
LOWER CONFIDENCE ON THE EXTENT OF THIS THEREFORE WE REALLY DID NOT
INCLUDE IT ATTM.

OUTLOOK...
FOR THE SYNOPSIS PLEASE SEE THE TOP OF THIS PAGE AND FOR THE REASONING
PLEASE SEE THE LONG TERM DAILIES.

IN A NUTSHELL.

MONDAY NIGHT-TUESDAY...SCA WITH A SMALL CHANCE WE WILL NEED A WLY
FLOW GALE WARNING TUESDAY FROM 11Z TO 19Z.

TUESDAY NIGHT-WEDNESDAY...NO HEADLINE ANTICIPATED.

THURSDAY...MAY NEED AN SCA EARLY IN THE DAY FOR A WEAK SEAWARD
NOREASTER PASSAGE....MAINLY S NJ AND DE WATERS. UNCERTAINTY ON HOW
FAR NORTH THE SFC LOW APPROACHES AND EVEN ITS INTENSITY IS
SOMEWHAT IN DOUBT.

FRIDAY...CFP MAY REQUIRE AN SCA LATE IN THE DAY?

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZING RAIN ADVISORY FROM 3 AM TO 10 AM EST MONDAY FOR
     PAZ054-055-060>062-101-103-105.
     FREEZING RAIN ADVISORY FROM 3 AM TO 8 AM EST MONDAY FOR PAZ106.
NJ...FREEZING RAIN ADVISORY FROM 3 AM TO 10 AM EST MONDAY FOR
     NJZ001-007>010.
     FREEZING RAIN ADVISORY FROM 3 AM TO 8 AM EST MONDAY FOR NJZ015.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM EST TUESDAY FOR
     ANZ450>455.
     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST MONDAY FOR ANZ430-
     431.

&&

SYNOPSIS...DRAG
NEAR TERM...GIGI
SHORT TERM...GORSE
LONG TERM...DRAG
AVIATION...DRAG/GIGI
MARINE...DRAG/GORSE
Hazardous weather outlook, Feb 10, 9:26 PM EST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
926 PM EST SUN FEB 10 2013

NJZ001-007>010-PAZ054-055-060>062-101-103-105-120230-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
926 PM EST SUN FEB 10 2013

...FREEZING RAIN ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

THE PATTERN IS BECOMING FAVORABLE FOR A SNOW EVENT NEXT SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ015-PAZ106-120230-
MERCER-LOWER BUCKS-
926 PM EST SUN FEB 10 2013

...FREEZING RAIN ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

THERE IS A SLIGHT CHANCE FOR A BIT OF FREEZING RAIN IN THE EARLY
MORNING HOURS JUST PRIOR TO SUNRISE MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-PAZ070-071-102-104-120230-
MIDDLESEX-DELAWARE-PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-
926 PM EST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR FREEZING RAIN IN THE EARLY MORNING HOURS
JUST PRIOR TO SUNRISE MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-120230-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
926 PM EST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE MAY BE A PERIOD OF ACCUMULATIVE WET SNOW WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-120230-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
926 PM EST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-120230-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
926 PM EST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR GALE FORCE WESTERLY WINDS GUSTS TUESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter weather. Local standard time, as filed.

Winter Weather, Berks

When
February 11, 2:30 AM EST to 8:00 AM EST
Where
Berks forecast zone
Reported by
Trained Spotter
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Winter Weather, Western Montgomery

When
February 11, 2:30 AM EST to 8:00 AM EST
Where
Western Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Winter Weather, Lehigh

When
February 11, 3:00 AM EST to 7:30 AM EST
Where
Lehigh forecast zone
Reported by
Trained Spotter
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Winter Weather, Northampton

When
February 11, 3:00 AM EST to 7:30 AM EST
Where
Northampton forecast zone
Reported by
Trained Spotter
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Winter Weather, Western Chester

When
February 11, 3:00 AM EST to 7:00 AM EST
Where
Western Chester forecast zone
Reported by
Trained Spotter
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Winter Weather, Monroe

When
February 11, 4:00 AM EST to 11:00 AM EST
Where
Monroe forecast zone
Reported by
ASOS
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Carbon

When
February 11, 4:00 AM EST to 11:00 AM EST
Where
Carbon forecast zone
Reported by
Trained Spotter
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Weather, Upper Bucks

When
February 11, 4:00 AM EST to 9:00 AM EST
Where
Upper Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Winter Weather, Lower Bucks

When
February 11, 5:00 AM EST to 8:00 AM EST
Where
Lower Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433684, 433688, 433685, 433686, 433687, 433681, 433683, 433689, 433690.